Colorado, 2007Heavy Rain in Colorado, September 17, 2007
September 17, 2007 · NWS GJT · 1 event in 1 county or zone
Runoff from heavy rain producing thunderstorms caused minor flooding along Salt Wash northwest of Mack.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Runoff from heavy rain producing thunderstorms caused minor flooding along Salt Wash northwest of Mack.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 17, 3:26 AM MST, 8 hours 34 minutes earlier.
Area forecast discussion, Sep 17, 3:26 AM MST, 8 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
426 AM MDT MON SEP 17 2007
.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE
PRECIPITATION SHIELD CONTINUED INTO THE EARLY MORNING HOURS. SOME
STORMS WERE PUTTING DOWN HEAVY RAIN...THOUGH RAPID STORM MOVEMENT HAD
PRECLUDED FLOODING. STORMS AND RAIN WERE THE RESULT OF A VIGOROUS LOW
PRESSURE SYSTEM OVER THE GREAT BASIN. STRONGEST CONVECTION WAS
BENEATH THE RIGHT ENTRANCE REGION OF JET STREAK NOW EJECTING TO THE
NORTH.
MODELS SHOWED AGEOSTROPHIC LIFT ASSOCIATED WITH JET STREAK OVER
WESTERN COLORADO TO SLIDE TO THE NORTHEAST THIS MORNING. HOWEVER...A
SHORTWAVE AHEAD OF THE MAIN TROF AXIS PROGGED TO CONTINUE TO PROVIDE
LARGE SCALE LIFT FOR CONTINUED CONVECTION THROUGHOUT THE MORNING.
THIS SHORTWAVE COMBINED WITH THE NEXT JET STREAK ROUNDING THE BASE OF
THE WESTERN LOW PRESSURE SYSTEM ALONG WITH DAYTIME WARMING POINTS TO
CONTINUED WIDESPREAD MOIST CONVECTION THIS AFTERNOON AS WELL. HOWEVER
...DRIER AIR FILTERING IN BEHIND THE SHORTWAVE WHICH WILL LIMIT
THUNDERSTORMS OVER EASTERN UTAH AND EXTREME WESTERN COLORADO LATER
TODAY. LESS CAPE AND SHEAR AVAILABLE FOR ORGANIZED CONVECTION...
HOWEVER SUSPECT A FEW ORGANIZED CELLS WILL FORM WITH THE POTENTIAL
FOR ISOLATED SEVERE WIND GUSTS OR HAIL TO THREE-QUARTER INCH.
MEANWHILE...DEEP SUBTROPICAL MOISTURE TAP IN PLACE SO EXPECT SOME
ISOLATED POCKETS OF HEAVY RAIN. HOWEVER...FLOW WILL REMAIN STRONG
AND THEREFORE STORMS WILL BE FAST MOVING LIMITING THE POTENTIAL FOR
FLOODING. HOWEVER...GIVEN THE SYNOPTIC FORCING...TRAINING CELLS ARE
POSSIBLE WHICH COULD BRING SOME LOCALIZED FLOODING.
DRY SLOT MENTIONED ABOVE WILL SLIDE EASTWARD ACROSS THE REGION THIS
EVENING AS THE MAIN TROF AXIS MOVES INTO WESTERN UTAH THIS EVENING
AND CONTINUES OVER WESTERN COLORADO LATER TONIGHT. DESPITE SOME
DRYING...EXPECT LARGE SCALE LIFT AND RESIDUAL LOW-LEVEL MOISTURE
SUFFICIENT TO CONTINUE MENTION OF NUMEROUS SHOWERS AND THUNDERSTORMS
THIS EVENING...BECOMING MORE SCATTERED OVERNIGHT.
WITH TROF AXIS EAST OF THE DIVIDE BY MIDDAY DAY TUESDAY AND DRIER
AIR OVER THE SOUTHERN HALF OF THE CWFA...EXPECT DRY CONDITIONS TO
RETURN EXCEPT FOR A SLIGHT CHANCE OF MORNING SHOWERS OVER THE
NORTHERN MOUNTAINS.
HIGHS TODAY WILL BE MUCH COOLER THAN YESTERDAY IN RESPONSE TO CLOUDS
AND CONTINUING SHOWERS AND SLIGHTLY WARMER IN RESPONSE TO DRYING
CONDITIONS ON TUESDAY. LOWS WILL BE MILD TONIGHT AS CLOUDS AND
MOISTURE LINGER...THEN COOLER TUESDAY NIGHT WITH DRYING AND
CLEARING.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
UPPER LOW FORMING ALONG THE WEST COAST IS THE BIG VARIABLE IN THIS
FORECAST. MODEL DIFFERENCES CONTINUE WITH THE EC/S MORE NORTH AND
PROGRESSIVE TRACK FOLLOWED FOR THIS FORECAST.
WEDNESDAY...SOUTHWEST FLOW PULLS MOISTURE INTO THE GREAT
BASIN BUT STILL LOOKS DRY THIS FAR EAST.
THURSDAY-FRIDAY...A STRENGTHENING SOUTH FLOW ALOFT STILL LOOKS TO
PULL MOISTURE AT LEAST INTO THE SOUTHERN ZONES. THIS IS THE SECOND
RUN OF THE GFS THAT PRODUCES SOME LIGHT QPF IN THE SAN JUANS ON
THURSDAY BUT NOT ON FRIDAY.
FOR THE WEEKEND...FORECAST IS COOLER AND WETTER THAN MEX GUIDANCE AS
UPPER LOW IS EXPECTED TO APPROACH. FORECAST CONFIDENCE FOR DETAILS IS
LOW.
&&
.AVIATION...
MOUNTAIN OBSCURATION AND AREAS OF MVFR CIGS/VSBYS IN SHOWERS AND
THUNDERSTORMS WILL BE FAIRLY WIDESPREAD ACROSS THE AREA DURING THE
NEXT 12 HOURS. THEN RETURN TO VFR CONDITIONS BY TUESDAY FOR MOST OF
OUR AREA LATER TONIGHT AND TUESDAY AS THE AIRMASS DRIES FROM THE
WEST AND CLOUDS DECREASE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...NL
LONG TERM....JOE
AVIATION.....NL
Hazardous weather outlook, Sep 17, 4:45 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON SEP 17 2007
COZ001>014-017>023-UTZ022>025-027>029-181200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT MON SEP 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS
THE AREA TODAY...DECREASING OVERNIGHT. A FEW STORMS COULD BECOME
QUITE STRONG DURING THE DAY...PRODUCING LARGE HAIL AND WIND GUSTS TO
50 MPH OR MORE. IN ADDITION...BRIEF PERIODS OF VERY HEAVY RAIN ARE
LIKELY RESULTING IN LOCALIZED MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AFTER A BRIEF DRY PERIOD AT MIDWEEK...THERE WILL BE A SLIGHT CHANCE
OF THUNDERSTORMS THURSDAY NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGE TO FORWARD RAINFALL REPORTS TO THE NATIONAL
WEATHER SERVICE IN GRAND JUNCTION.
NL
Heavy Rain, Mesa
- When
- September 17, 12:00 PM MST to 2:00 PM MST
- Where
- Mesa County, 5 mi NW of Mack
- Reported by
- Trained Spotter
- Coordinates
- 39.271, -108.936
Runoff from heavy rain producing thunderstorms caused minor flooding as water flowed out of the banks of Salt Wash northwest of Mack.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, September 17 to 18, 2007$23,000 · 61 kt wind · 2 events
- Damaging Wind in Florida, September 17, 2007$20,000 · 54 kt wind · 1 event
- Flash Flood and Hail in Kansas, September 17, 2007$2,000 · 1 in hail · 5 events
- Waterspouts in Gulf of Mexico, September 17, 20072 events
- Heavy Rain in Colorado, September 17, 20071 event
- Waterspout in South Atlantic Coastal Waters, September 17, 20071 event
- Flash Flood in Texas, September 17, 20071 event
- Hail in Minnesota, September 17, 20070.88 in hail · 1 event
- Damaging Wind in Minnesota, September 17, 200760 kt wind · 1 event
- High Wind in Nebraska, September 17, 200766 kt wind · 1 event
- High Wind in Alaska, September 17 to 18, 200778 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60543.